Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 17, 2021, 8:41 PM CDT for Meade County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- Sep 17, 2021, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 50
County Meade County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
945
WWUS83 KDDC 180141
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
841 PM CDT Fri Sep 17 2021
KSZ077-087-180215-
Gray KS-Meade KS-
841 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northeastern Meade
and southeastern Gray Counties through 915 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Missler, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3740 10050 3755 10036 3749 10022 3748 10022
3748 10018 3745 10011 3742 10011 3723 10030
TIME...MOT...LOC 0141Z 307DEG 6KT 3744 10036
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 17, 6:29 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 17, 6:29 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 629 PM CDT Fri Sep 17 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Saturday) Issued at 318 PM CDT Fri Sep 17 2021 A strong cold front made a run on southwest Kansas this morning. The head of this High Plains density current nosed all the way south to West Texas, leading to a north-south orientation of the front across southwest Kansas. Deep surface-based cumulus was developing as of 1930 UTC just out ahead of the front. SPC Mesoanalysis showed a small SBCAPE max across southwest into south central KS of 2000+ J/kg. The 6km AGL winds were rather weak at 10 to 15 knots, however 8km AGL winds were stronger out of the west at 35 to 40 knots, so should a storm form within the area of deep cumulus, some loose organization can be expected, perhaps even marginal supercell structure for a bit. The large scale forcing for ascent was weak, so any convection should wane not long after sunset this evening. The surface front will weaken and eventually dissolve overnight tonight as a new leeside trough quickly redevelops across Colorado and eastern Wyoming. The low level airmass will recover quickly across the High Plains in particular, thanks to increased southwest flow aloft and the aforementioned deep leeside trough development. Upper 80s will be common across the southwest Kansas region as a result. .LONG TERM...(Saturday night through Friday) Issued at 318 PM CDT Fri Sep 17 2021 In the Long Term, Sunday will be the hottest day ahead of the next cold front. There hasn't been much change in today's global models with respect to the next big upper level trough, as all 3 deterministic models (ECMWF, GFS, GDPS) have the timing and placement of the trough axis about the same early next week. If we see any precipitation at all across the southwest Kansas region, it will have to come with the mid level front behind the surface front late Monday Night into early Tuesday. Otherwise, the entire Long Term period will be dry as we slowly climb back into the mid to perhaps upper 80s toward the end of this period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 613 PM CDT Fri Sep 17 2021 Thunderstorms possible for the next few hours near and east of a surface boundary that was located at 23z Friday just west of Dodge City and near Hays. BUFR soundings indicating cloud bases near these storms will range from 3000 to 6000ft AGL. After 2z Saturday this surface boundary will move south and east allowing an area of low level moisture to spread across southwest Kansas during the overnight hours. Ceilings as low as 1000 to 2000ft AGL will be possible overnight behind this surface boundary. The winds will be northeast at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 88 63 93 / 30 0 0 0 GCK 58 88 62 94 / 20 0 0 0 EHA 54 90 62 96 / 10 0 0 0 LBL 58 89 62 96 / 20 0 0 0 HYS 60 88 64 90 / 30 0 0 0 P28 66 90 63 93 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Sep 17, 3:14 AM CDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 314 AM CDT Fri Sep 17 2021 KSZ030-031-043>046-061>066-074>081-084>090-180815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 314 AM CDT Fri Sep 17 2021 /214 AM MDT Fri Sep 17 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A strong cold front will switch the winds to the north and become breezy with sustained winds 20-30 mph and higher gusts. Thunderstorms could develop along the front this afternoon mainly for areas along and east of highway 283. Widespread severe weather is not anticipated however with the environment we could see a storm or two produce hail larger than quarters. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Breezy south winds on Sunday could lead to a slightly higher fire danger. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 17, 7:22 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
722 PM CDT Fri Sep 17 2021
KSZ064-078-180100-
Hodgeman KS-Ford KS-
722 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of north central Ford
and south central Hodgeman Counties through 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jetmore, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3815 10006 3818 9985 3791 9975 3788 10006
TIME...MOT...LOC 0022Z 354DEG 19KT 3803 9995
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Sep 17, 7:29 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Dodge City KS
729 PM CDT Fri Sep 17 2021
KSZ077-078-180100-
Gray KS-Ford KS-
729 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of southwestern Ford
and east central Gray Counties through 800 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ensign, moving southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3766 10030 3780 10019 3772 9990 3750 10009
TIME...MOT...LOC 0029Z 294DEG 6KT 3769 10016
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Sep 17, 7:44 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Dodge City KS
744 PM CDT Fri Sep 17 2021
KSZ078-180100-
Ford KS-
744 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Ford
County through 800 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dodge City and Wright around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3783 10017 3791 10003 3777 9987 3768 10010
TIME...MOT...LOC 0044Z 325DEG 14KT 3783 10007
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERLocal storm report, Sep 17, 7:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT FRI SEP 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 3 N DODGE CITY 37.80N 100.02W
09/17/2021 M0.88 INCH FORD KS NWS EMPLOYEE
&&
MRSpecial weather statement, Sep 17, 7:59 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
759 PM CDT Fri Sep 17 2021
KSZ064-077-078-088-180130-
Gray KS-Hodgeman KS-Clark KS-Ford KS-
759 PM CDT Fri Sep 17 2021
...Strong thunderstorms will impact portions of western Ford, south
central Hodgeman, eastern Gray and northwestern Clark Counties
through 830 PM CDT...
At 757 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jetmore to 9 miles southeast of Ensign.
Movement was southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spearville and Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3753 10026 3805 9996 3796 9969 3741 9996
TIME...MOT...LOC 0057Z 306DEG 10KT 3801 9990 3758 10009
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Sep 17, 8:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
841 PM CDT Fri Sep 17 2021
KSZ077-087-180215-
Gray KS-Meade KS-
841 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northeastern Meade
and southeastern Gray Counties through 915 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Missler, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3740 10050 3755 10036 3749 10022 3748 10022
3748 10018 3745 10011 3742 10011 3723 10030
TIME...MOT...LOC 0141Z 307DEG 6KT 3744 10036
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:10 PM CDT | Special Weather Statement | DDC | Ford | 35 min |
| Sep 17, 7:22 PM CDT | Special Weather Statement | DDC | Hodgeman | 38 min |
| Sep 17, 7:29 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| Sep 17, 7:44 PM CDT | Special Weather Statement | DDC | Ford | 16 min |
| Sep 17, 7:59 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| Sep 17, 8:19 PM CDT | Flash Flood Warning | DDC | Ford | 59 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.